MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF75, 12X75 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF75, 12X75 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF75
Medical Device Problem Codes Fracture (1260); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection noted a hole in the balloon, confirming the complainant¿s experience of the balloon not inflating.There were also scratches and fractures observed on the cannula tip.Based on the condition of the returned unit, it is likely the balloon damage was caused by an instrument or object that came into contact with the unit during the procedure.The instructions for use (ifu) states, "do not allow sharp instruments or objects to come into contact with balloon.Use caution around metal clamps, staple lines and during secondary port placement." balloon damage is considered not reportable as it is unlikely to cause or contribute to death or serious injury.However, the event was reported due to the damage that was observed on the cannula tip of the returned device.Based on the condition of the returned unit, it is likely that the cannula damage was caused by an instrument or object that came into contact with the cannula during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: unknown.Event description: this is a complaint from the market.Administrative no.(b)(6).Please refer to the complaint sheet for investigation.Balloon would not inflate.Report from the sales rep: the balloon would not inflate when inserted into a narrow space.Initial investigation report by [distributor]: the event unit was returned to [distributor] and visually inspected.The proximal side of the balloon was found to be holed (pic.1).The distal side of the cannula was scratched (pic.2).The unit will be returned to amr for further evaluation.Admin#: (b)(6).The component list was provided and the package, cannula and obturator are available for return.Additional information received via email on 09may2019 from [distributor]: under the visual inspection, tissue attached to the septum, i didn't know firmly is there was damage to the check valve.Metal retractors maybe were used.This was not a robotic procedure.Patient status: no patient injury.

Brand Name
CFF75, 12X75 KII FIOS ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8735548
Report Number2027111-2019-00489
Device Sequence Number19476046
Product Code GCJ
UDI-Device Identifier00607915136659
UDI-Public(01)00607915136659(17)210410(30)01(10)1321229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2021
Device Model NumberCFF75
Device Catalogue Number101471079
Device Lot Number1321229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1